Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 28, 2020, 3:27 AM MDT for 17 counties in Colorado. It took effect at Apr 28, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 3:27 AM MDT (09:27 UTC)
- In effect from
- Apr 28, 2020, 11:00 AM MDT
- Expired
- Apr 28, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 32 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3688 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS85 KBOU 280927 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 327 AM MDT Tue Apr 28 2020 ...HIGH FIRE DANGER TODAY... .Gusty winds and low humidity will bring high grassland fire danger to the plains, I-25 Corridor, and South Park today. The highest fire danger will occur in areas that have not seen sufficient green-up this spring. Any fire that starts or escapes, would be capable of rapid growth. Residents should be aware of the elevated fire danger today and avoid activities that could produce open flames. COZ214-238>251-281800- /O.NEW.KBOU.FW.W.0005.200428T1700Z-200429T0200Z/ Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 327 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE PLAINS AND I-25 CORRIDOR...AND SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 214...238...239...240... 241...242...243...244...245...246...247...248...249...250 and 251. * Winds...North to northwest winds 20 to 30 mph with gusts up to 40 mph. Strongest winds east of I-25. * Timing...Winds will increase late this morning, and then remain strong and gusty into the early evening hours. Winds and fire danger will decrease by mid evening. * Relative Humidity...14 to 20 percent, lowest along the I-25 Corridor. * Impacts...Do not burn today. If a fire escapes or starts, rapid spread will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
592 WWUS85 KBOU 281746 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1146 AM MDT Tue Apr 28 2020 ...HIGH FIRE DANGER TODAY... .Gusty winds and low humidity will bring high grassland fire danger to the plains, I-25 Corridor, and South Park today. The highest fire danger will occur in areas that have not seen sufficient green-up this spring. Any fire that starts or escapes, would be capable of rapid growth. Residents should be aware of the elevated fire danger today and avoid activities that could produce open flames. COZ214-238>251-290200- /O.CON.KBOU.FW.W.0005.000000T0000Z-200429T0200Z/ Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1146 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE PLAINS AND I-25 CORRIDOR...AND SOUTH PARK... * Affected Area...Fire Weather Zones 214...238...239...240... 241...242...243...244...245...246...247...248...249...250 and 251. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Timing...Winds will increase late this morning, and then remain strong and gusty into the early evening hours. Winds and fire danger will decrease by mid evening. * Relative Humidity...As low as 16 percent. * Impacts...Do not burn today. If a fire escapes or starts, rapid spread will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
037 WWUS85 KBOU 282107 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 307 PM MDT Tue Apr 28 2020 ...HIGH FIRE DANGER this afternoon and early evening... .Gusty winds and low humidity will bring high grassland fire danger to the plains, I-25 Corridor, and South Park today. The highest fire danger will occur in areas that have not seen sufficient green-up this spring. Any fire that starts or escapes, would be capable of rapid growth. Residents should be aware of the elevated fire danger today and avoid activities that could produce open flames. COZ242>251-282215- /O.CAN.KBOU.FW.W.0005.000000T0000Z-200429T0200Z/ Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 307 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Denver has cancelled the Red Flag Warning. Relative humidity values are not expected to drop to red flag warning criteria. $$ COZ214-238>241-290200- /O.CON.KBOU.FW.W.0005.000000T0000Z-200429T0200Z/ Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- 307 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE PLAINS AND I-25 CORRIDOR...AND SOUTH PARK... * Affected Area...Fire Weather Zones 214...238...239...240 and 241. * Winds...Northeast 15 to 25 mph with gusts up to 40 mph. * Timing...Winds will remain strong and gusty into the early evening hours. * Relative Humidity...As low as 15 percent. * Impacts...Do not burn today. If a fire escapes or starts, rapid spread will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
659 WWUS85 KBOU 290146 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 746 PM MDT Tue Apr 28 2020 COZ214-238>241-290300- /O.EXP.KBOU.FW.W.0005.000000T0000Z-200429T0200Z/ Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- 746 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE PLAINS AND I-25 CORRIDOR...AND SOUTH PARK... Conditions warranting the Red Flag Warning have subsided. Winds will continue to gust up to 25 mph over portions of the eastern plains and continued caution is advised. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 27, 8:08 PM MDT, 7 hours 19 minutes earlier.
Area forecast discussion, Apr 27, 8:08 PM MDT, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 808 PM MDT Mon Apr 27 2020 .UPDATE... Issued at 757 PM MDT Mon Apr 27 2020 Frontal boundary is seen on satellite just north of the state line and pushing southeast. This will bring slightly cooler temperatures to the region and breezy conditions for most of the area. Winds will increase over the higher elevations during the morning hours with gusting up to 35 mph possible across the plains by the afternoon. Temperatures looked good but nudged wind speeds up slightly across the eastern plains after noontime. Expect temperatures to top out in the lower 70s for tomorrow. Some areas could see heightened fire danger with the increased winds and RH values dropping below 20% in some areas, especially across Douglas to Lincoln counties. Minus some minor adjustments forecast is on track. && .SHORT TERM...(This evening through Tuesday) Issued at 350 PM MDT Mon Apr 27 2020 Satellite pictures are showing a tad of convective cloudiness over the CWA. There are not any returns on the radars as of yet. Winds are generally downsloping in most areas, although speeds are not very strong. Models have west-northwesterly flow aloft for the CWA this evening. A weak upper trough will move across the CWA tonight. Strong northwest winds aloft of 80-110 knots will cover the CWA on Tuesday. The QG Omega fields field have some weak upward vertical velocity for the CWA tonight and early Tuesday, then downward motion is progged. The low level wind and pressure fields have show downsloping winds overnight and on Tuesday for all the plains and foothills. For moisture, it is limited this evening, then Tuesday is pretty dry. There is a bit CAPE this evening, mostly over the mountains, with a bit over the northern plains. There is no CAPE progged on Tuesday. Will leave the 10-30%s pops going this evening. No pops on Tuesday. For temperatures, the weak trough brings in cooler air on Tuesday. Highs will be 1-4 C cooler than this afternoon's readings. For fire weather conditions on Tuesday, the relative humidities and winds do not reach the red flag warning conditions criteria. .LONG TERM...(Tuesday night through Monday) Issued at 350 PM MDT Mon Apr 27 2020 We'll be warming and dry as a ridge moves over the Rockies through the middle of the week. There's a weak shortwave passing north of us that could produce some high cloudiness Wednesday, but it shouldn't have much impact on temperatures. Thursday looks to be the warmest day, and it could be our first 90, which is the record high for April. We'll probably get some mountain convection with that heat, which could in turn keep us a little short of the mark. For Friday, there's a short wave well north of us, but it will bring a weak cold front and probably increased low level moisture over and east of the mountains. There's another short wave in some of the model runs about Saturday night, then a stronger trough that will bring better lift but still mainly north of us about Monday. For now a model blend with scattered showers and thunderstorms and a little cooling through the period looks appropriate. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 757 PM MDT Mon Apr 27 2020 VFR conditions are expected through the period. Winds will switch around to drainage around 03z for area airports. Winds will remain light through 14z where they will turn more northeasterly and increase in speeds from 10 to 15 kts. Winds gusts up to 28kts will be possible at DEN with up to 25kt for BJC and APA through 02z before moving to drainage. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Bowen SHORT TERM...RJK LONG TERM....Gimmestad AVIATION...Bowen
Hazardous weather outlook, Apr 27, 11:13 AM MDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1113 AM MDT Mon Apr 27 2020 COZ030>051-281715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1113 AM MDT Mon Apr 27 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight A few showers are expected across the mountains and northern border areas from mid afternoon into mid evening. Wind gusts could reach 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Fire danger will be elevated across the foothills, plains, and Park County Tuesday as gusty northwest winds and low humidity can be expected. Any open burning should be delayed until Wednesday when winds will be weaker. Very warm temperatures are expected Thursday and Friday. High temperatures will be approaching record warmth with readings 20 degrees or more above normal both days. A chance of showers and thunderstorms will return by the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.